MAUDE Adverse Event Report: SMITH & NEPHEW, INC. LEGION PS NP FEM SZ 7 RT; PROSTH, KNEE, PATELLOFEMOROTIBIAL, SEMI-CONST, CEMENTED, POLY/METAL/POLY

SMITH & NEPHEW, INC. LEGION PS NP FEM SZ 7 RT; PROSTH, KNEE, PATELLOFEMOROTIBIAL, SEMI-CONST, CEMENTED, POLY/METAL/POLY
Catalog Number 71423237
Medical Device Problem Code Insufficient Device Problem Information (3190)
Health Effect - Clinical Code Unspecified Infection (1930)
Date of Event 07/07/2019
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that a revision surgery was performed due to a right knee infection.All implants were removed and an antibiotic cement spacer was inserted.
 
Additional Manufacturer Narrative
It was reported that a revision surgery was performed due to a right knee infection.All implants were removed but not returned for evaluation.Thus, the product analysis of the associated legion constrained articular insert, legion pressfit stem, screw on hemi stepped tibial wedge, legion non-porous tibial baseplate, legion ps non-porous femoral component and genesis ii patellar component could not be performed.Our investigation including a review of the manufacturing records for the listed batches did not reveal any deviation from the standard manufacturing processes.A review of the complaint history for the listed parts revealed no prior complaints for the listed failure mode with the same batch number.The devices were sterilized according to sterilization release documentation from quality control.At this time, we have no reason to suspect that the products failed to meet any product specifications at the time of manufacture.A relationship, if any, between the devices and the reported incident or adverse event could not be corroborated.No medical documents were received for investigation.Therefore no medical assessment can be performed at this time.Without the return of the patient medical records provided, our investigation of this report is inconclusive.No further investigation warranted for this complaint; however smith and nephew will continue to monitor for future complaints and investigate as necessary.Should additional information be received, the complaint will be reopened.We consider this investigation closed.
 
Additional Manufacturer Narrative
Pma/510k correct information:(b)(6) 2019.

Brand Name
LEGION PS NP FEM SZ 7 RT
Common Device Name
PROSTH, KNEE, PATELLOFEMOROTIBIAL, SEMI-CONST, CEMENTED, POLY/METAL/POLY
Manufacturer (Section D)
SMITH & NEPHEW, INC.
1450 brooks road
memphis TN 38116
MDR Report Key8844592
Report Number1020279-2019-02810
Device Sequence Number2128548
Product Code JWH
UDI-Device Identifier00885556031292
UDI-Public00885556031292
Combination Product (Y/N)N
Initial Reporter CountryAS
PMA/510(K) Number
K060742
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2016
Device Explanted Year2019
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 11/25/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Catalogue Number71423237
Device Lot Number15FM18660
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 07/07/2019
Supplement Date Received by Manufacturer07/16/2019
10/23/2019
Initial Report FDA Received Date07/31/2019
Supplement Report FDA Received Date08/01/2019
11/25/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;